Hail, Cherokee
- When
- March 4, 5:50 PM CST
- Where
- Cherokee County, Rusk
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.800, -95.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 4, 2:30 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CST THU MAR 4 2004 .DISCUSSION... REGIONAL RADARS SHOW AN INTENSE SQUALL LINE MOVING THROUGH THE DALLAS METROPLEX TOWARD THE AREA. OUR AFTERNOON SURFACE ANALYSIS INDICATE TEMPS ACROSS AREA HAVE BEEN SLOW TO WARM UP...BUT A DRY SLOT OUT AHEAD OF THE UPPER LOW SHOULD HELP TEMPS A LITTLE DURING THE REMAINDER OF THE AFTERNOON. SEE PREVIOUS DISCUSSION FOR THIS AFTERNOON/S SEVERE WEATHER SOUNDING ANALYSIS. MODELS HAVE CONTINUED TO ERROR IN TRACKING THIS UPPER LOW THE LAST 24 HOURS...AS IT HAS CONTINUED TO TAKE A MORE SOUTHERN TRACK FROM THE PREVIOUS FORECAST. SPEED OF THE LOW HAS ALSO BEEN OFF BY THE MODELS...BUT THEY ALL HAVE ADJUSTED SOME BY SLOWING IT DOWN. CURRENT POSITION OF THE LOW IS JUST SOUTH OF EL PASO...WITH THE MODELS FORECASTING IT MOVING IT INTO NORTHERN KANSAS BY MIDNIGHT TONIGHT. SHOWERS AND THUNDERSTORMS ARE COMING...AND THE POTENTIAL FOR SEVERE WEATHER LOOKS PROMISING. THE ESTIMATED SQUALL LINE POSITION IS CURRENTLY NEAR A CLARKSVILLE...TYLER LINE BY 430 PM. THEN SLOWING DOWN AND REACHING THE LOUISIANA AND ARKANSAS BORDERS OF TEXAS BY 700 PM. AFTER THIS THINGS REALLY SLOW DOWN AND THE MODELS DO NOT HAVE PRECIPITATION EXITING NORTH CENTRAL LOUISIANA UNTIL FRIDAY AFTERNOON. AS A RESULT HEAVY RAIN WILL SET UP ACROSS...NORTHERN LOUISIANA...SOUTHERN ARKANSAS...AND DEEP EAST TEXAS TONIGHT...THUS I WILL ISSUE A FLOOD WATCH TO COINCIDE WITH THIS FORECAST. LATEST MCD INDICATES A TORNADO WATCH IS MOST LIKELY ON THE WAY FROM SPC...AS STORMS ARE HOLDING THEIR INTENSITY AS THEY CONTINUE MARCH TOWARD THE AREA. THINGS CLEAR OUT TOMORROW WITH DRY WEATHER THROUGH THE REST OF THE SHORT TERM AND EXTENDED FORECAST PACKAGE. WILL STAY CLOSE TO GFS MINS...THEN BALANCE BETWEEN GFS AND MOS ON MAXES. SORRY ABOUT NOT DISCUSSING MODELS IN MORE DETAIL...BUT SEVERE WEATHER IS IMMINENT. && .PRELIMINARY POINT TEMPS/POPS... SHV 60 70 48 68 / 100 50 0 0 MLU 64 69 50 67 / 100 60 20 0 TXK 56 68 46 66 / 100 30 0 0 TYR 56 72 46 68 / 60 20 0 0 LFK 60 71 48 70 / 100 50 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH TONIGHT FOR MUCH OF SOUTHERN ARKANSAS EAST OF A LINE FROM TEXARKANA TO HOPE. LA...FLOOD WATCH TONIGHT FOR ALL LOUISIANA ZONES. OK...NONE. TX...FLOOD WATCH TONIGHT FOR THE DEEP EAST TEXAS LAKES AREA. && ELEVEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST THU MAR 4 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST THU MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...GENERALLY WEST OF A LINE FROM TEXARKANA ARKANSAS TO TYLER TEXAS. THE REST OF THE AREA WILL BE IN A SLIGHT RISK. A SQUALL LINE PRODUCING SHOWERS AND STRONG THUNDERSTORMS WILL MOVE INTO NORTHEAST TEXAS BY 500 PM...TRACKING EASTWARD ACROSS MUCH OF THE AREA DURING THE LATE AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY RAINFALL. ISOLATED TORNADOES CAN NOT BE RULED OUT AS WELL. THUS THE MEDIA...EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS SHOULD REMAIN ALERT FOR LATER STATEMENTS AND POSSIBLE WARNINGS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND A FEW THUNDERSTORMS WILL BE IN PROGRESS MAINLY OVER THE EASTERN PORTIONS OF NORTHCENTRAL LOUISIANA FRIDAY MORNING...BUT WILL GRADUALLY PUSH EAST OF THE AREA DURING THE DAY AS DRIER AIR IS FILTERED INTO THE REGION FROM THE WEST. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHERN LOUISIANA.
The Shreveport radar (KSHV), 143 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387522.